Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
leelowe1

When Should I Give Up On A Retinoid?

Recommended Posts

I've been a member here since 2011 and since the beginning of my hellish journey, i have been on many combinations of oral and topical medications, the most useful being The Regimen.

I am currently on differin and aczone as well supplementing under the guidance of a qualified naturopath. My question is this, i started my fourth month of my topical regimen and I am experiencing one of the worst breakouts to date on my face. At what point do i say to heck with it and try another topical. Some people say 6 months is worth the wait while others say if you're not clear by the 3rd month then move on. I have noticed improvement since starting but it is never consistent, hence, my current extended breakout fest.

Any advice/viewpoint/input would be appreciated.

Link to post
Share on other sites

What's your next step if you do quit? I've just quit tretinoin after 4 and a half months. It didn't keep me completely clear so I'm going back to the regimen. I know some people say 6 months but I couldn't see it happening for me. I kept breaking out on my forehead which is usually an easy place to keep clear with BP.

I can't work my acne out. When I was on my third course of Accutane, the main place I broke out was along my jawline. Whilst using the retin a post my course I didn't break out there at all, it was my forehead and occasionally cheeks.

I really wanted a retinoid to work and I'm not thrilled about being back on the regimen, but the fact is it just works better than most things.

I know you had to stop your last course of tane, is low dose an option to minimise the side effects.

Good luck, I know you've been through a long journey.

Link to post
Share on other sites

Thanks JJ. My next step is to work my way up the retinoids ladder so retin a would be the logical next step. The regimen gave me eczema and I developed a sensitivity to bp so that's out. Another accutane course would be unsafe for my body at this time so in terms of meds, spiro would be the absolute last resort.....

I still have till the end of June to decide so......

Good luck with the regimen

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×